Hail, Yuma
- When
- August 27, 7:55 PM MST
- Where
- Yuma County, 1 mi W of Clarkville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 40.383, -102.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 27, 1:23 PM MST, 6 hours 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 223 PM MDT WED AUG 27 2003 FORECAST CHALLENGES ARE POPS AND TEMPERATURES. VISIBLE SATELLITE INDICATES SOME CU OVER THE CENTRAL PLAINS. LITTLE VERTICAL EXTENT AND RADAR QUIET AT THIS TIME. THERE IS ENOUGH CAPE AND INSTABILITY FOR -TSRA TO FORM BUT AT THE SURFACE THERE IS NO SIGNIFICANT BOUNDARY YET. LATER THIS EVENING A TROUGH CURRENTLY IN EASTERN WYOMING WILL MOVE INTO EASTERN COLORADO. A SHORTWAVE CAN BE SEEN ON WATER VAPOR MOVING INTO WESTERN COLORADO/CENTRAL WYOMING. FOR TONIGHT...A 700 MB TROUGH WILL BE NEAR EASTERN COLORADO ZONES. THETAE CONVERGENCE ALONG WITH SOME UPWARD VERTICAL VELOCITIES NEAR THIS TROUGH COULD SUPPORT A SLIGHT CHANCE OF -TSRA DURING THE TONIGHT ACROSS EASTERN COLORADO ZONES AND EXTREME NORTHWEST KANSAS AND SOUTHWEST NEBRASKA ZONES. SURFACE TROUGH POSITION WILL BE KEY FOR POPS ON THURSDAY. TROUGH SHOULD BE EAST OF THE FAR NORTHWEST ZONES SO WILL GO NIL POPS THERE. SLIGHT CHANCE POPS SHOULD TAKE CARE OF KIT CARSON AND CHEYENNE COLORADO ZONES WITH SCATTERED POPS OVER RED WILLOW NEBRASKA COUNTY AND ALL OF KANSAS ZONES EXCEPT EXTREME NORTHWEST. THURSDAY EVENING THE TROUGH SHOULD BE FAR ENOUGH EAST TO CONFINE POPS TO THE SOUTHEAST ZONES. THE COOL CANADIAN SURFACE HIGH BEGINS TO MOVE IN BEHIND THE TROUGH THURSDAY AFTERNOON AND BUILDS INTO THE CENTRAL PLAINS THROUGH SATURDAY. GOOD UPSLOPE WILL PROVIDE PLENTY OF CLOUDS TO LIMIT INSOLATION BOTH FRIDAY AND SATURDAY. THE GFS HAS THE FORECAST AREA IN SOUTHWEST FLOW BUT DO NOT SEE ANY DYNAMICS THAT WOULD PRODUCE PRECIPITATION WITH EXCEPTION OF UPSLOPE. WEATHER SHOULD BE MAINLY CLOUDY AND COOL FRIDAY/FRIDAY NIGHT. A WEAK SHORTWAVE EJECTS OUT OF THE UPPER TROUGH OVER WYOMING WHICH SHOULD GIVE A CHANCE OF PRECIPITATION SATURDAY/SATURDAY NIGHT. 850 TEMPERATURES INDICATE THAT MAX TEMPERATURES SHOULD COOL INTO THE MID 80S BY FRIDAY AND DOWN INTO THE MID 70S FOR SATURDAY. DAYS 4-7...DIFFICULT TO KNOW HOW COOL TO GO FOR SUN. GRADUAL WARMING TREND FOR REMAINDER OF PACKAGE AS COOL SURFACE HIGH MOVES EAST OF THE FORECAST AREA ON MONDAY. ONCE AGAIN WILL BE CAUTIOUS WHILE MATCHING TO PREVIOUS DAY TEMPERATURES. RIDGING ALOFT/SUBSIDENCE WILL BRING DRY CONDITIONS SUNDAY. A WEAK SHORTWAVE IN NORTHWEST FLOW WILL MOVE THROUGH BEFORE MAX HEATING ON MONDAY AND SHOULD NOT PRODUCE MUCH MORE THAN SOME MID LEVEL CLOUDS. ON TUESDAY...SHORTWAVE ENERGY IN NORTHWEST FLOW WILL PROVIDE A SLIGHT CHANCE FOR AFTEROON AND EVENING -TSRA ACROSS THE FORECAST AREA. WEDNESDAY SHOULD BE DRY AS A LARGE RIDGE AMPLIFIES JUST WEST OF THE ROCKIES. TEMPERATURES WARM UP ABOUT 5-6 DEGREES MONDAY THROUGH WEDNESDAY. .GLD...NONE. FS
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1001 AM MDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A WEAK SURFACE BOUNDARY AND UPPER LEVEL SHORTWAVE WILL BE MOVING ACROSS THE HIGH PLAINS LATE THIS AFTERNOON AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP IN EASTERN COLORADO AFTER 3 PM MDT...THEN MOVE THROUGH SOUTHWEST NEBRASKA AND WESTERN KANSAS. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. THE MAIN THREATS FROM THESE THUNDERSTORMS WILL BE FREQUENT LIGHTNING...WIND GUST UP TO 45 MILES AN HOUR AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER FRONT AND UPPER LEVEL SHORTWAVE WILL BRING WIDELY SCATTERED SHOWERS AND THUNDERSTORMS TO THE REGION THURSDAY INTO SATURDAY MORNING. AT THIS TIME...THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. AFTER DRY CONDITIONS ON SUNDAY AND LABOR DAY...A SLIGHT CHANCE OF THUNDERSTORMS IS EXPECTED ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. BULLER/SMITH
The Goodland radar (KGLD), 138 km away, was scanning. The volume nearest the first event began at 02:53 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367486.